Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 93, NWS Topeka, KS

June 18, 2013Franklin County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Jun 18, 2013, 4:12 PM CDT for Franklin County, Kansas. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2013, 4:12 PM CDT (21:12 UTC)
Expired
Jun 18, 2013, 5:00 PM CDT
In force
48 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

County Franklin County, KS

The radar

The Topeka radar (KTWX), 84 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 4:32 PM CDTTSTM WND DMG1 S Pomona, KSTWO PUBLIC REPORTS OF LARGE LIMBS DOWN AND AN ESTIMATE OF 50 TO 60 MPH WINDS. TIME ESTIMATED BASED ON RADAR DATA.
Jun 18, 4:32 PM CDTHAIL 0.884 Ne Pomona, KSHAIL UP TO THE SIZE OF NICKELS AND A FEW SMALL LIMBS DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 9.2 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2013-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1368 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2013-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1368 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
904 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

712 
WUUS53 KTOP 182112
SVRTOP
KSC059-182200-
/O.NEW.KTOP.SV.W.0093.130618T2112Z-130618T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
412 PM CDT TUE JUN 18 2013

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL FRANKLIN COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 500 PM CDT

* AT 407 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
  POMONA...AND MOVING SOUTH AT 15 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...TRAINED WEATHER SPOTTERS.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           WIND DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  POMONA.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 174 AND 181.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3850 9551 3865 9550 3871 9533 3852 9529
TIME...MOT...LOC 2112Z 353DEG 13KT 3867 9546

HAIL...1.75IN
WIND...60MPH

$$
3 follow-up statements
094 
WWUS53 KTOP 182127
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
427 PM CDT TUE JUN 18 2013

KSC059-182200-
/O.CON.KTOP.SV.W.0093.000000T0000Z-130618T2200Z/
FRANKLIN-
427 PM CDT TUE JUN 18 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
FRANKLIN COUNTY UNTIL 500 PM CDT...

AT 422 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR POMONA...AND
MOVING SOUTH AT 10 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...EMERGENCY MANAGEMENT. GOLFBALL SIZED HAIL WAS REPORTED 6 
MILES NORTH OF POMONA. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
POMONA.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 173 AND 181.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3850 9551 3865 9550 3871 9533 3852 9529
TIME...MOT...LOC 2127Z 352DEG 11KT 3866 9545

HAIL...1.75IN
WIND...60MPH

$$
901 
WWUS53 KTOP 182148
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
448 PM CDT TUE JUN 18 2013

KSC059-182200-
/O.CON.KTOP.SV.W.0093.000000T0000Z-130618T2200Z/
FRANKLIN-
448 PM CDT TUE JUN 18 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
FRANKLIN COUNTY UNTIL 500 PM CDT...

AT 446 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OTTAWA...AND
MOVING SOUTHEAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF CENTRAL FRANKLIN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 3857 9543 3868 9543 3871 9533 3852 9529
TIME...MOT...LOC 2148Z 301DEG 13KT 3862 9534

HAIL...1.00IN
WIND...60MPH

$$
901 
WWUS53 KTOP 182157
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
457 PM CDT TUE JUN 18 2013

KSC059-182207-
/O.EXP.KTOP.SV.W.0093.000000T0000Z-130618T2200Z/
FRANKLIN-
457 PM CDT TUE JUN 18 2013

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FRANKLIN COUNTY WILL
EXPIRE AT 500 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

LAT...LON 3857 9543 3868 9543 3871 9533 3852 9529
TIME...MOT...LOC 2157Z 301DEG 13KT 3860 9530

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:33 PM CDT, 39 minutes earlier.

Area forecast discussion, Jun 18, 3:33 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
333 PM CDT TUE JUN 18 2013

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 317 PM CDT TUE JUN 18 2013
THIS AFTERNOON THROUGH WEDNESDAY

A DECAYING MCS AND UPPER LEVEL WAVE WAS SLOWLY TRACKING SOUTHEASTWARD
INTO SOUTHEAST NEBRASKA DURING THE TUESDAY MORNING HOURS. AN OUTFLOW
BOUNDARY GENERATED BY THIS COMPLEX GRADUALLY CROSSED THE KANSAS AND
NEBRASKA LINE AFTER 18Z. FURTHER SOUTH OVER EAST CENTRAL KANSAS...A
WEAK FRONTAL BOUNDARY STRETCHED NEAR THE INTERSTATE 70 CORRIDOR.
DEWPOINTS SOUTH OF THIS BOUNDARY WERE INTO THE LOWER AND MID 60S
WITH A DECENT MOISTURE GRADIENT SET UP ACROSS THE AREA. WHILE 0-6 KM
BULK SHEAR WILL CONTINUE TO BE MODEST AT AROUND 25 KTS...A LIMITING
CAP AND DECENT INSTABILITY WILL CONTINUE TO PROMOTE ISOLATED
THUNDERSTORMS DEVELOPING THROUGH THE LATE AFTERNOON AND EVENING HOURS.
MESOSCALE FEATURES SUCH AS THE OUTFLOW BOUNDARY AND MOISTURE
GRADIENT HAS AIDED IN A FEW ISOLATED STORMS TO BECOME SEVERE WITH
STRONG WINDS AND HAIL NEAR A QUARTER SIZE. MOST OF THE CONVECTION
WILL GROW RAPIDLY DUE TO THE STEEP MID LEVEL LAPSE RATES BUT WITH
LACK OF DECENT MID LEVEL SHEAR SHOULD NOT SUSTAIN ITSELF LONG WITH
SMALL HAIL AND LOCALIZED GUSTY WINDS. AS DAYTIME HEATING WINDS
DOWN...STORMS SHOULD GRADUALLY DIMINISH AFTER SUNSET.

FOR TUESDAY EVENING...EXPECT TO SEE ADDITIONAL CONVECTION DEVELOP
OVER WESTERN KANSAS IN CONJUNCTION WITH A DECENT MID LEVEL VORT MAX.
MODELS HAVE TRENDED THIS CONVECTION SLOWER AS IT TRANSLATES EASTWARD
INTO CENTRAL KANSAS. HAVE FOLLOWED SUIT WITH REMOVING PRECIP CHANCES
UNTIL WEDNESDAY MORNING WHERE I KEPT SLIGHT POPS OVER NORTH CENTRAL
KS. TEMPERATURES IN THE MID 60S AND LIGHT WINDS STILL REMAIN ON
TRACK WITH MINIMAL CHANGES MADE.

ON WEDNESDAY AFTERNOON DO NOT EXPECT WIDESPREAD RAINFALL THROUGHOUT
THE AFTERNOON WITH STILL SOME UNCERTAINTY TO WHERE STORMS WILL
DEVELOP. MODELS HAVE HANDLED QPF OUTPUT POORLY...HOWEVER ATMOSPHERE
IS WEAKLY CAPPED WITH AROUND 2000 J/KG OF CAPE AND 0-6 KM BULK SHEAR
NEAR 25 KNOTS. THE ASSOCIATED VORT MAX SHOULD ALSO PROVIDE THE UPPER
LEVEL SUPPORT TO MAINTAIN ANY UPDRAFTS. WIDESPREAD SEVERE WEATHER IS
NOT ANTICIPATED HOWEVER A FEW ISOLATED/MARGINAL SEVERE STORMS CANNOT BE
RULED OUT. DECENT SOUTHERLY RETURN FLOW AROUND 10 TO 20 KTS WITH
GUSTS AROUND 25 KTS ALLOWED HIGHS TO BE INCREASED A FEW DEGREES IN
THE LOW TO MIDDLE 80S.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 317 PM CDT TUE JUN 18 2013

WED NIGHT-FRI...NEXT CHANCE FOR THUNDERSTORMS LOOKS TO COME
OVERNIGHT WED NIGHT INTO THURSDAY MORNING AS PATTERN TRANSITIONS TO
SOUTHWESTERLY AND BRINGS ISENTROPIC LIFT ACROSS THE AREA AS IT DOES
SO. PRECIP CHANCES CONTINUE INTO THE MORNING HOURS THEN WILL END
POPS WEST TO EAST BY THURSDAY AFTERNOON AS WARM MID LEVEL TEMPS AND
CAP MOVE IN.  HIGHS CLIMB FROM UPPER 80S TO THE LOWER TO MIDDLE 90S
BY FRIDAY.

SATURDAY THROUGH TUESDAY...UPPER LEVEL TROUGH WILL CONTINUE TO
LIFT THROUGH THE NORTHERN PLAINS THROUGH THE WEEKEND WHILE A
RIDGES BEGINS TO BUILD WESTWARD THROUGH THE SOUTHERN PLAINS. THERE
WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ON SATURDAY
NIGHT AS A FRONT SLIDES THROUGH NEBRASKA ALTHOUGH THE BETTER
CHANCES ARE NORTH OF THE AREA. THAT FRONT APPEARS TO LIFT NORTH
INTO THE NORTHERN PLAINS BEHIND THE UPPER WAVE. THE NEXT CHANCES
FOR STORMS LOOKS TO BE ON SUNDAY NIGHT AND MONDAY MORNING AS A
SHORTWAVE LIFTS NORTHEAST WITHIN THE SOUTHWESTERLY MID LEVEL FLOW.
INTO NEXT WEEK THE UPPER RIDGE CONTINUES TO BUILD OVER THE INNER
MOUNTAIN WEST. THIS WILL ALLOW FOR A QUIET PERIOD AT LEAST THROUGH
TUESDAY. TEMPERATURES WILL BE ABOVE NORMAL WITH HIGHS IN THE LOW
TO MID 90S...LOWS IN THE MID 70S THROUGH THE ENTIRE PERIOD.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1214 PM CDT TUE JUN 18 2013

VFR PREVAILS AT KTOP/KFOE/KMHK WITH LIGHT NORTHERLY WINDS SHIFTING
TOWARDS THE EAST AFT 21Z. MENTIONED VCTS AS THERE IS A POSSIBILITY OF
TSRA DEVELOPING AND IMPACTING SITES AFT 21Z. ANY PRECIP SHOULD BE
CLEAR OF THE AREA AFT 01Z AT KMHK AND 02Z AT KTOP/KFOE. TOO FAR OUT TO
MENTION HOWEVER THERE IS LOW END CHANCE OF TSRA DEVELOPING WEST OF
KMHK WEDNESDAY MORNING. WILL REVIEW AT NEXT ISSUANCE.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BOWEN
LONG TERM...67/SANDERS
AVIATION...BOWEN
Hazardous weather outlook, Jun 18, 3:41 PM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TOPEKA KS
341 PM CDT TUE JUN 18 2013

KSZ008>012-020>024-026-034>040-054>056-058-059-192045-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
341 PM CDT TUE JUN 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE TO IMPACT PORTIONS OF
THE AREA THROUGH THE LATE AFTERNOON AND EARLY EVENING HOURS. A FEW
STORMS MAY BE MARGINALLY SEVERE WITH HAIL...STRONG GUSTY WINDS
AND BRIEF HEAVY RAINFALL BEING THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE FOR THUNDERSTORMS TO DEVELOP ACROSS THE AREA
WEDNESDAY INTO THURSDAY MORNING. A FEW STORMS MAY BE STRONG TO
MARGINALLY SEVERE ON LATE WEDNESDAY AFTERNOON WITH HAIL AND GUSTY
WINDS POSSIBLE.

A SLIGHT CHANCE OF THUNDERSTORMS LINGERS INTO THURSDAY AFTERNOON
OVER FAR EAST CENTRAL KANSAS. AN ADDITIONAL SLIGHT CHANCE OF
THUNDERSTORMS IS POSSIBLE ON SATURDAY EVENING...MAINLY OVER NORTH
CENTRAL AND NORTHEAST KANSAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THE EARLY EVENING.

In the hours before

Special weather statement, Jun 18, 3:33 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
333 PM CDT TUE JUN 18 2013

KSZ054-055-182100-
LYON-OSAGE-
333 PM CDT TUE JUN 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OSAGE AND
NORTHEASTERN LYON COUNTIES...

THROUGH 400 PM CDT...A SMALL CLUSTER OF THUNDERSTORMS WILL MOVE EAST
AT 20 MPH ACROSS PORTIONS OF SOUTHWESTERN OSAGE AND NORTHEASTERN LYON
COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS
CLUSTER OF STORMS IS CAPABLE OF PRODUCING NICKEL SIZE HAIL...STRONG
WINDS OF 40 TO 50 MPH AND HEAVY RAIN. SOME LOCATIONS THAT COULD BE
AFFECTED INCLUDE OSAGE CITY AND MELVERN LAKE. MOTORISTS ALONG THE
KANSAS TURNPIKE BETWEEN MILE MARKERS 130 AND 154 COULD ALSO BE
AFFECTED.

&&

LAT...LON 3875 9575 3844 9575 3844 9621 3873 9622
TIME...MOT...LOC 2033Z 266DEG 17KT 3859 9592
Special weather statement, Jun 18, 3:42 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
342 PM CDT TUE JUN 18 2013

KSZ026-038>040-182130-
DOUGLAS-JEFFERSON-SHAWNEE-WABAUNSEE-
342 PM CDT TUE JUN 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR SHAWNEE...SOUTHERN JEFFERSON...
DOUGLAS AND NORTHEASTERN WABAUNSEE COUNTIES...

THROUGH 430 PM CDT...A CLUSTER OF THUNDERSTORMS WILL MOVE SOUTHEAST
AND EAST AT 20 MPH ACROSS PORTIONS OF SHAWNEE...SOUTHERN
JEFFERSON...DOUGLAS AND NORTHEASTERN WABAUNSEE COUNTIES. NATIONAL
WEATHER SERVICE DOPPLER RADAR INDICATED THIS CLUSTER OF STORMS IS
CAPABLE OF PRODUCING NICKEL SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH
AND HEAVY RAIN. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE
TOPEKA ...LAWRENCE...MAPLE HILL...ROSSVILLE...WILLARD...SILVER
LAKE...DOVER...CLINTON LAKE...LONE STAR...GLOBE...TECUMSEH...
BERRYTON...PAULINE...WILLIAMSTOWN...RICHLAND...PERRY...LECOMPTON...
GRANTVILLE...CLINTON...BALDWIN CITY AND AUBURN. MOTORISTS ALONG THE
KANSAS TURNPIKE BETWEEN MILE MARKERS 167 AND 205 COULD ALSO BE
AFFECTED. MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE MARKERS 337 AND
355 COULD ALSO BE AFFECTED.

&&

LAT...LON 3879 9550 3887 9550 3887 9579 3913 9624
      3919 9618 3919 9608 3916 9606 3915 9609
      3914 9604 3922 9603 3922 9585 3906 9518
      3897 9518 3898 9516 3874 9507
TIME...MOT...LOC 2040Z 308DEG 17KT 3915 9608
Local storm report, Jun 18, 3:46 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
346 PM CDT TUE JUN 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 PM     HAIL             3 S OLSBURG             39.39N 96.62W
06/18/2013  E1.00 INCH       POTTAWATOMIE       KS   PUBLIC

            SMALL TREE LIMBS DOWN AS WELL

&&

KSANDERS
Local storm report, Jun 18, 4:03 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
403 PM CDT TUE JUN 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     HAIL             4 SW GLOBE              38.73N 95.44W
06/18/2013  E1.00 INCH       FRANKLIN           KS   PUBLIC

&&

KSANDERS
Special weather statement, Jun 18, 4:08 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
408 PM CDT TUE JUN 18 2013

KSZ055-182145-
OSAGE-
408 PM CDT TUE JUN 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OSAGE COUNTY...

THROUGH 445 PM CDT...A STRONG THUNDERSTORM WILL MOVE SOUTHEAST AT 5
MPH ACROSS PORTIONS OF NORTHERN OSAGE COUNTY. NATIONAL WEATHER
SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING
NICKEL SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH AND HEAVY RAIN. SOME
LOCATIONS THAT COULD BE AFFECTED INCLUDE POMONA LAKE AND LYNDON.

&&

LAT...LON 3876 9550 3863 9551 3855 9571 3869 9585
      3878 9570
TIME...MOT...LOC 2109Z 309DEG 4KT 3871 9569
Local storm report, Jun 18, 4:11 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
411 PM CDT TUE JUN 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     HAIL             6 SSE OVERBROOK         38.71N 95.50W
06/18/2013  E1.75 INCH       OSAGE              KS   PUBLIC

&&

KSANDERS

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 12:55 PM CDTSpecial Weather StatementTOPMarshall35 min
Jun 18, 1:28 PM CDTSpecial Weather StatementTOPMarshall32 min
Jun 18, 1:46 PM CDTSevere Thunderstorm WarningTOPMarshall, Pottawatomie, Riley29 min
Jun 18, 2:14 PM CDTSevere Thunderstorm WarningTOPMarshall, Pottawatomie, Riley46 min
Jun 18, 2:58 PM CDTSpecial Weather StatementTOPPottawatomie47 min
Jun 18, 3:18 PM CDTSpecial Weather StatementTOPShawnee27 min
Jun 18, 3:33 PM CDTSpecial Weather StatementTOPLyon27 min
Jun 18, 3:42 PM CDTSpecial Weather StatementTOPDouglas, Shawnee48 min
Jun 18, 3:48 PM CDTSevere Thunderstorm WarningTOPDouglas, Franklin42 min
Jun 18, 4:08 PM CDTSpecial Weather StatementTOPOsage37 min
Jun 18, 4:36 PM CDTSevere Thunderstorm WarningTOPFranklin24 min
Jun 18, 4:56 PM CDTFlash Flood WarningTOPDouglas, Franklin, Osage3 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.